| Model Number |
MI1250 SYNCHRONY 2 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Inadequate Pain Relief (2388)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to (b)(6) where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
Event or Problem Description
The user's hearing performance with the device is affected.Around 6 months after implantation a ct scan showed that 4 channels are out of the cochlea.The user was re-implanted.
Additional Manufacturer Narrative
Conclusion: according to the received information, the active electrode migrated partially out of cochlea post-operatively, as confirmed by diagnostic imaging, and a revision surgery was required to reinsert the active electrode array.The device investigation shows damages to the active electrode lead by a sharp instrument and to the electrode contacts, which are typical for occurring during surgical intervention and reinsertion attempts.Reportedly, the damage inadvertently occured during the revision surgery.In addition, a full insertion could not be achieved during initial implantation surgery.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
Event or Problem Description
The user's hearing performance with the device was affected.Around 6 months after implantation a ct scan showed that 4/5 channels were out of the cochlea.At the revision surgery to reinsert the array several contacts of the electrode were damaged by the surgical instruments (med-el claw _ fentex) while trying to reinsert the array.Therefore, the recipient was re-implanted with the back-up device.The array was fully inserted.